Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dermatology question /facial bumps
Aug 25, 2000

I've got a quick question regarding a dermatology problem I have but no one seems to really have an answer for -- seems the doctors all prescribe different creams and say different things. On my forehead, sometimes I get small bumps ALL over. . . it's not a huge or horrible thing, but then again, I know you wouldn't like it with that head shot you use. :-) It's about the only physical manifestation I have of HIV and I just hate it. I keep thinking that there has to be something to help me have a better looking complexion. My skin tends to be oily, but these bumps, which at times can look like very small white pimple, really to annoy me. Help!!!!! Thanks

Response from Dr. Stryker

Skin problems are generally a bit more common in patients with HIV, and the types of problems vary to some extent with the degree of immunosuppression. Patients with lower CD4+ counts, especially if not on antiretroviral therapy, tend to have more issues. Virtually every patient with HIV could benefit from expert dermatology care at some point, preferably at the time when the problem is most active.

You need to get yourself to a dermatologist, one with some HIV experience. Impossible to diagnose your problem from the scanty info you gave (and these things always need to be looked at anyway), but it could be something called molluscum. Creams may help as an adjunct for this, but the little bumps would need to be actually removed in some fashion as well, to eliminate the problem.



Previous
moving to San Diego -- how do I find a good hiv/Dr
Next
many symptoms no diagnosis/ big nodes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement